Alert archive / California / Wind Advisories in 2007

Wind Advisory 111, NWS Los Angeles, CA

July 18, 2007

NWS Los Angeles, CA issued this wind advisory at Jul 18, 2007, 9:37 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jul 18, 2007, 9:37 PM PDT (04:37 UTC)
Expired
Jul 19, 2007, 9:00 AM PDT
In force
11 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 190437
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
937 PM PDT WED JUL 18 2007

...STRONG AND GUSTY WINDS OVERNIGHT FOR THE MOUNTAINS OF SANTA
BARBARA COUNTY AND THE ADJACENT SOUTH COAST...

.STRONG AND GUSTY WINDS HAVE DEVELOPED BELOW AND THROUGH THE PASSES
AND CANYONS OF THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH
COAST. AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WILL AFFECT
THE ADVISORY AREA FOR MUCH OF THE NIGHT...WITH GUSTS OVER 45 MPH
THROUGH AND BELOW FAVORED PASSES AND CANYONS. WINDS WILL AFFECT
TRAVEL ON PARTS OF HIGHWAY 101...ESPECIALLY IN THE VICINITY OF
GAVIOTA...AND HIGHWAY 154 THROUGH SAN MARCOS PASS. WINDS WILL
BEGIN TO DIMINISH BY MORNING.

CAZ039-191000-
/O.NEW.KLOX.WI.Y.0111.070719T0437Z-070719T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
937 PM PDT WED JUL 18 2007

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS OVER 40
MPH CAN BE EXPECTED BELOW PASSES AND CANYONS THIS EVENING INTO
EARLY THURSDAY MORNING THEN GRADUALLY DIMINISH.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ052-191000-
/O.NEW.KLOX.WI.Y.0111.070719T0437Z-070719T1000Z/
SANTA BARBARA COUNTY MOUNTAINS-
937 PM PDT WED JUL 18 2007

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS OVER 45
MPH CAN BE EXPECTED THROUGH PASSES AND CANYONS. THE WINDS SHOULD
CONTINUE INTO EARLY THURSDAY MORNING THEN DIMINISH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SIRARD
3 follow-up statements
000 
WWUS76 KLOX 190948
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
248 AM PDT THU JUL 19 2007

...STRONG AND GUSTY WINDS THROUGH MID MORNING FOR THE MOUNTAINS OF SANTA
BARBARA COUNTY AND THE ADJACENT SOUTH COAST...

.STRONG AND GUSTY WINDS CONTINUE BELOW AND THROUGH THE PASSES AND CANYONS
OF THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST. AREAS OF NORTH
WINDS 25 TO 35 MPH WILL AFFECT THE ADVISORY AREA THROUGH MID MIRING...
WITH GUSTS OVER 45 MPH THROUGH AND BELOW FAVORED PASSES AND CANYONS.
WINDS WILL AFFECT TRAVEL ON PARTS OF HIGHWAY 101...ESPECIALLY IN THE
VICINITY OF GAVIOTA...AND HIGHWAY 154 THROUGH SAN MARCOS PASS. ANOTHER
WEAKER SUNDOWNER IS LIKELY FOR TONIGHT.

CAZ039-191600-
/O.EXT.KLOX.WI.Y.0111.000000T0000Z-070719T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-
248 AM PDT THU JUL 19 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS OVER
40 MPH CAN BE EXPECTED BELOW PASSES AND CANYONS THROUGH MID MORNING
THEN GRADUALLY DIMINISH.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ052-191600-
/O.EXT.KLOX.WI.Y.0111.000000T0000Z-070719T1600Z/
SANTA BARBARA COUNTY MOUNTAINS-
248 AM PDT THU JUL 19 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS OVER
45 MPH CAN BE EXPECTED THROUGH PASSES AND CANYONS. THE WINDS WILL
CONTINUE INTO MID MORNING THEN DIMINISH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ASR
000 
WWUS76 KLOX 191558
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
858 AM PDT THU JUL 19 2007

...WIND ADVISORIES FOR THE SANTA BARBARA COUNTY MOUNTAINS AND
SOUTH COAST HAVE BEEN ALLOWED TO EXPIRE...

.GUSTY WINDS HAVE BECOME LOCALIZED ACROSS SANTA BARBARA COUNTY
THIS MORNING...SO ADVISORIES HAVE BEEN ALLOWED TO EXPIRE.

CAZ039-191700-
/O.EXP.KLOX.WI.Y.0111.000000T0000Z-070719T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-
858 AM PDT THU JUL 19 2007

...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE WIND ADVISORY IS NO LONGER IN EFFECT.

$$

CAZ052-191700-
/O.EXP.KLOX.WI.Y.0111.000000T0000Z-070719T1600Z/
SANTA BARBARA COUNTY MOUNTAINS-
858 AM PDT THU JUL 19 2007

...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

ALTHOUGH THERE BE SOME LOCALIZED GUSTY WINDS YET THIS
MORNING...SPEEDS ARE EXPECTED TO BE WELL BELOW ADVISORY LEVELS.

$$

MJ
000 
WWUS76 KLOX 191606 CCA
NPWLOX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
858 AM PDT THU JUL 19 2007

...WIND ADVISORIES FOR THE SANTA BARBARA COUNTY MOUNTAINS AND
SOUTH COAST HAVE BEEN ALLOWED TO EXPIRE...

.GUSTY WINDS HAVE BECOME VERY LOCALIZED ACROSS SANTA BARBARA COUNTY 
THIS MORNING...SO ADVISORIES HAVE BEEN ALLOWED TO EXPIRE.

CAZ039-191700-
/O.EXP.KLOX.WI.Y.0111.000000T0000Z-070719T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-
858 AM PDT THU JUL 19 2007

...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE WIND ADVISORY IS NO LONGER IN EFFECT.

$$

CAZ052-191700-
/O.EXP.KLOX.WI.Y.0111.000000T0000Z-070719T1600Z/
SANTA BARBARA COUNTY MOUNTAINS-
858 AM PDT THU JUL 19 2007

...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

ALTHOUGH THERE MAY BE SOME LOCALIZED GUSTY WINDS YET THIS 
MORNING...SPEEDS ARE EXPECTED TO BE WELL BELOW ADVISORY LEVELS.

$$

MJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jul 18, 2:30 PM PDT, 7 hours 7 minutes earlier.

Area forecast discussion, Jul 18, 2:30 PM PDT, 7 hours 7 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
230 PM PDT WED JUL 18 2007

.SHORT TERM (TODAY-SATURDAY)...SOUTHWEST FLOW CONTINUES OVER
SOUTHWEST CALIFORNIA AS A TROUGH IN THE EASTERN PACIFIC DRIVES A
WEAK FRONT INTO THE CENTRAL CALIFORNIA COAST. THE FRONT BRIEFLY
EXPANDED THE LOW CLOUDS AND FOG ON THE CENTRAL COAST...HOWEVER THE
FRONT WILL ULTIMATELY DISRUPT THE MARINE CLOUDS AND THE LATEST
SATELLITE PICTURES SHOW THIS TREND. THE NORTHERN HALF OF THE
FORECAST AREA WILL LIKELY SEE A LITTLE COOLING ASSOCIATED WITH THE
FRONT.

TONIGHT...THE PRIMARY FORECAST CONCERN FOR TONIGHT IS THE LIKELIHOOD
OF GUSTY WINDS THROUGH AND BELOW PASSES AND CANYONS OF SANTA BARBARA
COUNTY. LAST NIGHT...A PRESSURE GRADIENT LESS THAN THE PROJECTED
GRADIENT FOR TONIGHT PRODUCED WIND GUSTS TO 35 MPH. THE POTENTIAL
LOOKS BETTER FOR TONIGHT AND IT IS POSSIBLE THAT SOME WIND GUSTS
WILL REACH WIND ADVISORY CRITERIA THIS EVENING. DECIDED TO KEEP
WINDS JUST BELOW ADVISORY LEVELS AND NEXT SHIFT WILL MONITOR. THE
MARINE CLOUDS MAY AGAIN BE SLIGHTLY DISRUPTED TONIGHT DUE TO A
WEAKER MARINE INVERSION.

THURSDAY THROUGH FRIDAY...WARMER BOUNDARY LEVEL TEMPERATURES AND
HIGHER HEIGHTS AND THICKNESS ARE PROGGED FOR THE REGION BY THE NAM12
MODEL WHICH WILL RESULT IN THE BEGINNING OF A NICE WARMING TREND.
HIGHER HEIGHTS FROM AN EXPANDING UPPER LEVEL HIGH IN THE INTERIOR
WEST WILL SUPPRESS THE DEPTH OF THE MARINE LAYER TO ABOUT 1000 FEET
OR LESS.

SATURDAY...A WEAK INVERTED TROUGH ROTATING WEST UNDER THE UPPER
LEVEL HIGH WILL ATTEMPT TO SPREAD SOME MID AND HIGH LEVEL MOISTURE
INTO SOUTHWEST CALIFORNIA. THE NAM12 SHOWS SIGNIFICANT MOISTURE IN
CONTRAST TO PREVIOUS MODEL RUNS WHEREAS THE GFS SHOWS LESS
MOISTURE...SO WILL ONLY MENTION SOME AFTERNOON CLOUDS IN THE
MOUNTAINS AND DESERTS. THE WARMING TREND WILL CONTINUE ON SATURDAY
WITH SOME OF THE WARMEST LOCATIONS APPROACHING THE 100 DEGREE MARK.

.LONG TERM (SUNDAY-WEDNESDAY)...AT SOME POINT...ENOUGH MOISTURE WILL
PROBABLY SEEP INTO THE EASTERN PORTIONS OF THE FORECAST AREA TO
GENERATE A FEW THUNDERSTORMS. UNFORTUNATELY...DEPENDING ON WHICH RUN
OF THE MODEL AND WHICH MODEL YOU CHOOSE...THAT DAY COULD BE ANYWHERE
FROM SUNDAY THROUGH TUESDAY. FOR NOW...JUST GOING WITH PARTLY CLOUDY
SKIES ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. TEMPERATURES
WILL CLIMB SLOWLY THROUGH THE EXTENDED PERIOD...AND IF THE MOISTURE
DOES MAKE IT AT SOME POINT...CONDITIONS COULD BECOME RATHER MUGGY.

&&

.AVIATION...18/1750Z
MARINE LAYER NEAR 015 DEEP WITH ONLY PATCHES OF STRATUS REMAINING.
ALL AIRFIELDS SHOULD BE VFR THROUGH THIS EVENING. WINDS WILL BE A
BIT STRONGER THAN YESTERDAY...WITH SOME GUSTS IN THE 20 KT RANGE AT
KSBP KSMX KPMD AND KWJF POSSIBLE. KSBA HAS A DECENT SHOT OF LLWS
AFTER 01Z. AN ELEVATED FRONT WILL MOVE THROUGH THE AREA TODAY...WITH
WILL FURTHER SCOUR OUT THE STRATUS AND WILL MAKE IT DIFFICULT FOR
THE MARINE LAYER TO REESTABLISH ITSELF OVERNIGHT. STRATUS SHOULD
THEREFORE BE PATCHY IN NATURE YET AGAIN ON THU...WITH LOWERED CIGS
FROM THIS MORNING. DUE TO PATCHY NATURE...CONFIDENCE IS LOW FOR
EXACTLY WHERE AND WHEN STRATUS WILL COME IN.

KLAX SHOULD BE VFR THROUGH THIS EVENING. WESTERLY SEABREEZE SHOULD
FORM AFTER 20Z NEAR 15 KT. LOW CONFIDENCE ON IF AND WHEN STRATUS
WILL RETURN OVERNIGHT...BUT BEST SHOT IS LATE...AFTER 12Z.

KBUR WILL BE VFR THROUGH TONIGHT. TYPICAL SOUTHERLY SEABREEZE WILL
FORM BY 21Z NEAR 10 KT. STRATUS HAS A LOW CHANCE OF COMING IN
OVERNIGHT...AND SHOULD REMAIN VFR THROUGH THU.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...SWEET
AVIATION...KITTELL

WWW.WEATHER.GOV/LOSANGELES

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:39 PM PDTFire Weather WatchLOX22 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.